Infinitely many positive solutions of fractional boundary value problems

Bin Ge, Vicenţiu D. Rădulescu, C. J. Zhang


We are concerned with the qualitative analysis of solutions of a class of fractional boundary value problems with Dirichlet boundary conditions. By combining a direct variational approach with the theory of the fractional derivative spaces, we establish the existence of infinitely many distinct positive solutions whose $E^\alpha$-norms and $L^\infty$-norms tend to zero (to infinity, respectively) whenever the nonlinearity oscillates at zero (at infinity, respectively).


Fractional differential equation; oscillatory nonlinearities; infinitely many solutions; variational methods

Full Text:



J. Chen and X.H. Tang, Existence and mulitiplicity of solutions for some fractional boundary value problem via critical point theory, Abstr. Appl. Anal. ArticleID 648635 (2012), 1–21.

K. Diethelm and A.D. Freed, On the solution of nonlinear fractional differential equations used in the modeling of viscoplasticity, In: Scientific Computing in Chemical Engineering II – Computational Fluid Dynamics, Reaction Engineering, and Molecular Properties (F. Keil, W. Mackens, H. Voss, and J. Werther, eds.), Springer, Heidelberg, 1999, pp. 217–224.

B. Ge, Multiple solutions for a class of fractional boundary value problems, Abstr. Appl. Anal. Article ID 468980 (2012), 1–16.

W.G. Glockle and T.F. Nonnenmacher, A fractional calculus approach of self-similar protein dynamics, Biophys. J. 6 (1995), 46–53.

P. Habets, R. Manásevich and F. Zanolin, A nonlinear boundary value problem with potential oscillating around the first eigenvalue, J. Differential Equations 117 (1995), 428–445.

P. Habets, E. Serra and M. Tarallo, Multiplicity results for boundary value problems with potentials oscillating around resonance, J. Differential Equations 138 (1997), 133–156.

R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, New Jersey, 2000.

H. Jafari and V. Daftardar-Gejji, Positive solutions of nonlinear fractional boundary value problems using Adomian decomposition method, Comput. Math. Appl. 180 (2006), 700–706.

P. Jebelean, J. Mawhin and C. Šerban, Multiple periodic solutions for perturbed relativistic pendulum systems, Proc. Amer. Math. Soc. 143 (2015), 3020–3039.

Q. Jiang, The existence of solutions to boundary value problems of fractional differential equations at resonance, Nonlinear Anal. 74 (2011), 1987–1994.

F. Jiao and Y. Zhou, Existence of solutions for a class of fractional boundary value problems via critical point theory, Comput. Math. Appl. 62 (2011), 1181–1199.

A.A. Kilbas, H.M. Srivastava and J.J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier, Amsterdam, 2006.

S.H. Liang and J.H. Zhang, Positive solutions for boundary value problems of nonlinear fractional differential equation, Nonlinear Anal. 71 (2009), 5545–5550.

B.N. Lundstrom, M.H. Higgs, W.J. Spain and A.L. Fairhall, Fractional differentiation by neocortical pyramidal neurons, Nat. Neurosci. 11 (2008), 1335–1342.

H. Lü, D. O’Regan and R.P. Agarwal, On the existence of multiple periodic solutions for the vector p-Laplacian via critical point theory, Appl. Math. Czech. 50 (6) (2005), 555–568.

F. Mainardi, Fractional calculus: some basic problems in continuum and statistical mechanics, In: Fractals and Fractional Calculus in Continuum Mechanics (Udine, 1996), 291–348, CISM Course and Lectures, Vol. 378, Springer, Vienna, 1997.

M. Marcus and V. Mizel, Every superposition operator mapping one Sobolev space into another is continuous, J. Funct. Anal. 33 (1979), 217–229.

N. Nyamoradi, Infinitely many solutions for a class of fractional boundary value problems with Dirichlet boundary conditions, Mediterr. J. Math. 11 (2014), 75–87.

H.R. Sun and Q.G. Zhang, Existence of solutions for a fractional boundary value problem via the Mountain Pass method and an iterative technique, Comput. Math. Appl. 64 (2012), 3436–3443.

K.M. Teng, H.G. Jia and H.F. Zhang, Existence and multiplicity results for fractional differential inclusions with Dirichlet boundary conditions, Comput. Math. Appl. 220 (2013), 792–801.

Z.L. Wei, W. Dong and J.L. Che, Periodic boundary value problems for fractional differential equations involving a Riemann–Liouville fractional derivative, Nonlinear Anal. 73 (2010), 3232–3238.

P. Zhang and C.L. Tang, Infinitely many periodic solutions for nonautonomous sublinear second-order Hamiltonian systems, Abstr. Appl. Anal. Article ID 620438 (2010), 1–10.

S.Q. Zhang, Existence of a solution for the fractional differential eqution with nonlinear boundary conditions, Comput. Math. Appl. 61 (2011), 1202–1208.


  • There are currently no refbacks.

Partnerzy platformy czasopism